Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 8, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Apr 2, 2011, 4:13 AM EDT. It took effect at Apr 2, 2011, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 4:13 AM EDT (08:13 UTC)
- In effect from
- Apr 2, 2011, 12:00 PM EDT
- Expired
- Apr 2, 2011, 9:31 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
794 WHUS72 KMHX 020813 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY WINDS AND SEAS EXPECTED MOST WATERS LATER TODAY INTO TONIGHT... AMZ152-154-021615- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110402T1600Z/ /O.UPG.KMHX.GL.A.0003.110402T1600Z-110403T0200Z/ /O.NEW.KMHX.GL.W.0008.110402T1600Z-110403T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 413 AM EDT SAT APR 2 2011 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 35 KNOTS THIS AFTERNOON INTO THIS EVENING. * SEAS...SEAS WILL GENERALLY BE 5 TO 8 FEET TODAY THROUGH TONIGHT. SEAS WILL SLOWLY SUBSIDE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-021615- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ PAMLICO SOUND- 413 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY THIS AFTERNOON AND CONTINUE INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-021615- /O.CON.KMHX.SC.Y.0037.110402T1400Z-110403T0300Z/ ALBEMARLE SOUND- 413 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING. * WINDS...WEST WINDS WILL INCREASE TO 20 TO 25 THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-021615- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 413 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY INTO THIS EVENING. * SEAS...SEAS OF 4 TO 6 FEET CAN BE EXPECTED TODAY AND TONIGHT THEN SLOWLY SUBSIDE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-021615- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 413 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT SUNDAY. * WINDS...WEST WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED THIS AFTERNOON AND EVENING. * SEAS...SEAS WILL BE MAINLY 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
414 WHUS72 KMHX 021250 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 850 AM EDT SAT APR 2 2011 ...STRONG SMALL CRAFT TO POSSIBLE GALE CONDITIONS EXPECTED LATER TODAY AND EARLY THIS EVENING... .DEEP LOW PRESSURE WELL TO THE NORTH AND HIGH PRESSURE TO THE WEST WILL LEAD TO STRONG WEST WINDS OVER THE AREA THIS AFTERNOON INTO THE EVENING. AMZ152-154-022100- /O.CAN.KMHX.SC.Y.0036.000000T0000Z-110402T1600Z/ /O.CON.KMHX.GL.W.0008.110402T1600Z-110403T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 850 AM EDT SAT APR 2 2011 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 35 KNOTS THIS AFTERNOON INTO THIS EVENING. * SEAS...SEAS WILL BUILD TO 5 TO 8 FEET LATER TODAY AND THIS EVENING. SEAS WILL SLOWLY SUBSIDE LATER TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-022100- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ PAMLICO SOUND- 850 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 30 KNOTS BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING BEFORE DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-022100- /O.CON.KMHX.SC.Y.0037.110402T1400Z-110403T0300Z/ ALBEMARLE SOUND- 850 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 30 THIS AFTERNOON BEFORE DIMINISHING LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-022100- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 850 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS TODAY INTO THIS EVENING. WINDS WILL GRADUALLY BECOME NORTHWEST AND DIMINISH TONIGHT. * SEAS...SEAS WILL BUILD TO 5 TO 7 FEET LATER TODAY AND THIS EVENING...THEN SUBSIDE BELOW 6 FT BY EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-022100- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T1900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 850 AM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT SUNDAY. * WINDS...WEST WINDS WILL INCREASE TO 20 TO 30 KNOTS THIS AFTERNOON THEN BECOME NORTHWEST AND SLOWLY DIMINISH TONIGHT. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET LATER TODAY AND THIS EVENING THEN SLOWLY SUBSIDE THROUGH SUNDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
547 WHUS72 KMHX 021950 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EDT SAT APR 2 2011 ...STRONG SMALL CRAFT TO POSSIBLE GALE CONDITIONS EXPECTED THROUGH EARLY THIS EVENING... .DEEP LOW PRESSURE WELL TO THE NORTH AND HIGH PRESSURE TO THE WEST WILL LEAD TO STRONG WEST WINDS OVER THE AREA THIS EVENING. AMZ152-154-030200- /O.CON.KMHX.GL.W.0008.000000T0000Z-110403T0200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 350 PM EDT SAT APR 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...WEST WINDS WILL INCREASE TO 25 TO 35 KNOTS THIS EVENING...THEN BECOMING NORTHWEST 20 TO 25 KNOTS LATE. * SEAS...SEAS WILL BUILD TO 5 TO 8 FEET THIS EVENING. SEAS WILL SLOWLY SUBSIDE LATER TONIGHT AND SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ135-030600- /O.NEW.KMHX.LO.Y.0002.110402T1950Z-110403T0300Z/ /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ PAMLICO SOUND- 350 PM EDT SAT APR 2 2011 ...LOW WATER ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...WEST WINDS WILL CONTINUE AT 25 TO 30 KNOTS INTO THIS EVENING THEN DIMINISHING OVERNIGHT. * WATER LEVELS...THE STRONG WEST WINDS WILL CAUSE WATER LEVELS TO DROP 1 TO 2 FEET BELOW NORMAL OVER THE WESTERN PAMLICO SOUND. THIS WILL MAINLY IMPACT THE LOWER REACHES OF THE PAMLICO AND NEUSE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ AMZ156-158-030600- /O.EXT.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 350 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...WEST WINDS WILL CONTINUE 20 TO 30 KNOTS EARLY THIS EVENING. WINDS WILL GRADUALLY BECOME NORTHWEST AND DIMINISH OVERNIGHT. * SEAS...SEAS WILL BUILD TO 6 FEET OVER THE OUTER WATERS THIS EVENING THEN SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-030600- /O.EXT.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 350 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...WEST WINDS WILL CONTINUE AT 20 TO 30 KNOTS EARLY THIS EVENING THEN BECOME NORTHWEST AND SLOWLY DIMINISH OVERNIGHT. * SEAS...SEAS WILL BUILD TO 5 TO 6 FEET THIS EVENING OVER THE OUTER WATERS THEN SLOWLY SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-030300- /O.CON.KMHX.SC.Y.0037.000000T0000Z-110403T0300Z/ ALBEMARLE SOUND- 350 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS...WEST WINDS WILL CONTINUE AT 20 TO 30 KNOTS THIS AFTERNOON AND EARLY EVENING BEFORE DIMINISHING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
808 WHUS72 KMHX 030131 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 931 PM EDT SAT APR 2 2011 ...SMALL CRAFT CONDITIONS WILL DIMINISH OVERNIGHT... .GUSTY WEST TO NORTHWEST WINDS WILL DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. AMZ152-154-030945- /O.CAN.KMHX.GL.W.0008.000000T0000Z-110403T0200Z/ /O.EXB.KMHX.SC.Y.0036.000000T0000Z-110403T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 931 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS WILL DIMINISH TO LESS THAN 20 KNOTS SUNDAY MORNING. * SEAS...SEAS 5 TO 8 FEET WILL SUBSIDE TO 3 TO 5 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-030245- /O.CAN.KMHX.SC.Y.0037.000000T0000Z-110403T0300Z/ ALBEMARLE SOUND- 931 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ135-030600- /O.CON.KMHX.LO.Y.0002.000000T0000Z-110403T0300Z/ /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ PAMLICO SOUND- 931 PM EDT SAT APR 2 2011 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL DIMINISH OVERNIGHT. * WATER LEVELS...WATER LEVELS 1 TO 2 FEET BELOW NORMAL WILL CONTINUE THIS EVENING...MAINLY OVER THE LOWER REACHES OF THE PAMLICO AND NEUSE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE IMPACT. && $$ AMZ156-158-030600- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 931 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH OVERNIGHT. * SEAS...SEAS 4 TO 6 FEET WILL SUBSIDE TO 3 TO 5 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-030600- /O.CON.KMHX.SC.Y.0036.000000T0000Z-110403T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 931 PM EDT SAT APR 2 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY. * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL DIMINISH OVERNIGHT. * SEAS...SEAS 3 TO 5 FEET WILL CONTINUE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Apr 2, 3:01 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 2, 3:01 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT SAT APR 2 2011
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE OFFSHORE THIS MORNING WITH HIGH
PRESSURE BUILDING OVER THE REGION THROUGH THE WEEKEND BEFORE
MOVING OFFSHORE MONDAY. A STRONG COLD FRONT WILL APPROACH FROM THE
WEST MONDAY NIGHT AND CROSS THE AREA TUESDAY. HIGH PRESSURE WILL
BUILDS OVER THE REGION AGAIN FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 240 AM SATURDAY...STRONG MID-LEVEL SHORTWAVE WILL MOVE FROM
THE MOUNTAINS OF TENNESSEE ACROSS NORTHERN NORTH CAROLINA...NEAR
THE VIRGINIA BORDER DURING THIS AFTERNOON AND EARLY EVENING. THIS
STRONG CHANNELED VORTICITY WILL LEAD TO THE POSSIBILITY OF SOME
LIGHT PRECIP OVER THE NORTHERN TIER THIS AFTERNOON AND EARLY
EVENING. THE NAM12...GFS...HPC QPF GUIDANCE AND A NUMBER OF
ENSEMBLE FORECASTS SHOW AT LEAST A FEW HUNDREDTHS OF PRECIP MAINLY
NORTH OF HIGHWAY 264 AND WILL CARRY SMALL POPS FOR THESE AREAS
TODAY. CLOUD COVER TRICKY TODAY AND THUS TEMPERATURES AS WELL.
SKIES HAVE GENERALLY CLEARED OVER THE REGION EARLY THIS MORNING
BUT WILL SEE ADDITIONAL MID AND HIGH LEVEL CLOUDS ARRIVING FROM
THE WEST DURING THE MORNING HOURS. FOR THE ZONE FORECAST...AN
AVERAGE OF PARTLY SUNNY SHOULD WORK FINE. LATEST BIAS CORRECTED
TEMPS LOOK A BIT COOL...GIVEN THE ANTICIPATED WSW/W FLOW TODAY AND
WILL SHOW MAXES MAINLY IN THE MIDDLE TO UPPER 60S EXCEPT NEAR 60
ON THE OUTER BANKS.
&&
.SHORT TERM /TONIGHT/...
AS OF 245 AM SATURDAY...AXIS OF 1020 MB+ SURFACE HIGH SHOULD
SETTLE OVER EASTERN NORTH CAROLINA TONIGHT. FORECAST SOUNDINGS
INDICATE DRYING WITH WINDS BECOMING LIGHT INLAND IN THE WAKE OF
STRONG H5 SHORTWAVE. THIS SHOULD ALLOW MIN TEMPS TO DROP WITHIN A
COUPLE OF DEGREES OF 40 IN MOST AREAS. SKIES SHOULD BE MOSTLY
CLEAR WITH PERHAPS OCCASIONAL HIGH CLOUDS OVERNIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 245 AM SATURDAY...IN THE MEDIUM RANGE...SURFACE RIDGE
APPROACHES FROM THE DEEP SOUTH SUNDAY AND CROSSES OFFSHORE BY
MONDAY. SURFACE RETURN FLOW ON MONDAY WILL INDUCE A NICE WARMING
TREND WITH TEMPS WELL ABOVE NORMAL...INTO THE LOW TO MID 80S ACROSS
THE CAROLINAS. BROAD UPPER LOW WILL FINAL PUSH EAST OF THE
NORTHEASTERN STATES TOWARDS THE CANADIAN MARITIMES SUNDAY INTO
SUNDAY NIGHT WITH UPPER LEVEL RIDGING PUSHING EAST ACROSS THE
SOUTHEAST BY MONDAY.
COMPLEX LOW PRESSURE SYSTEM DEVELOPS ACROSS THE NORTH CENTRAL CONUS
ON MONDAY. THE LOW WILL PUSH NORTHEAST ACROSS THE GREAT LAKES AND
DRAG A STRONG COLD FRONT THROUGH THE EAST COAST STATES ON TUESDAY.
GFS/ECMWF ARE IN BETTER AGREEMENT ON TIMING WITH THE FRONT WITH
CURRENT PROJECTIONS INDICATING A FAST PROGRESSION THAN A FEW DAYS
AGO WHICH WILL ACT TO LIMIT SEVERE WEATHER POTENTIAL. FRONT IS
PROGGED TO CROSS THE CAROLINAS BETWEEN 12-18Z. SEVERE WEATHER
PARAMETERS ARE LESS IMPRESSIVE THIS MORNING...WITH BARELY NEGATIVE
LIFTED INDICIES AND LOW CAPES ON THE ORDER OF 200 TO 400 J/KG. WIND
PROFILES CONTINUE TO BE FAVORABLE WITH 50 TO 70 KNOT LOW LEVEL JET
AND 0-3 KM HELICITIES APPROACHING 400 M2/S2. SPC CONTINUES TO PLACE
THE REGION IN AN ENHANCED RISK FOR THUNDERSTORMS WITH THE HIGH
SHEAR/LOW CAPE SCENARIO. BACKED OFF HIGH TEMPS ON TUESDAY WITH AN
EARLIER FRONTAL PASSAGE INHIBITING MAXIMUM DAYTIME HEATING. ALSO
EXPECT GUSTY NORTHWEST WINDS TUESDAY EVENING/NIGHT BEHIND THE FRONT
WITH STRONG HIGH PRESSURE BUILDING ACROSS THE SOUTHEASTERN STATES.
EXPECT A DRYING AND WARMING TREND TO DEVELOP WEDNESDAY THROUGH
THURSDAY WITH TEMPS BACK INTO THE 70S BY THURSDAY.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 245 AM SATURDAY...ANTICIPATE A VFR FORECAST FOR THE 24 HOUR
TAF CYCLE. STRONG UPPER LEVEL SHORTWAVE MAY LEAD TO SOME LIGHT
SHOWERS OVER THE FAR NORTHERN AREAS...AFFECTED PERHAPS THE PGV TAF
SITE...BUT CEILINGS LOOK TO REMAIN IN THE 5000+ FOOT RANGE WITH NO
AVIATION ISSUES EXPECTED.
/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 250 AM SATURDAY...EXPECT MAINLY VFR CONDITIONS SUNDAY THROUGH
MONDAY NIGHT AS HIGH PRESSURE PERSISTS ACROSS THE REGION. SOUTH
WINDS WILL GUST UP TO 20 KNOTS ON MONDAY AFTERNOON WITH A
TIGHTENING SOUTHERLY PRESSURE GRADIENT AHEAD OF A COLD FRONT
TUESDAY. CE LINGS AND VISIBILITIES WILL REDUCE TO MVFR AND POSSIBLY
IFR CONDITIONS WITH THE FRONTAL PASSAGE TUESDAY MORNING AND EARLY
AFTERNOON. SOUTHERLY/SOUTHWESTERLY WINDS WILL VEER TO WEST AND
NORTHWEST BEHIND THE FRONT TUESDAY NIGHT INTO WEDNESDAY AND COULD
BE GUSTY AT TIMES. CONDITIONS WILL IMPROVE TO VFR BY TUESDAY
AFTERNOON.
&&
.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
AS OF 245 AM SATURDAY...BASED ON GUIDANCE FROM THE VARIOUS SHORT
RANGE MODELS...HAVE OPTED TO UPGRADE GALE WATCH TO A WARNING FOR
THE MIDDLE LEGS. THINK THERE WILL BE A PERIOD OF MARGINAL GALE
FORCE WINDS LATER THIS AFTERNOON WITH PERHAPS NUMEROUS GALE FORCE
GUSTS. WILL HAVE A SMALL CRAFT ADVISORY ELSEWHERE. AGAIN SOME
AREAS SUCH AS THE ALBEMARLE SOUND WILL BE RATHER MARGINAL...BUT
WILL LIKELY SEE SCA GUSTS FOR SEVERAL HOURS IN THE WAKE OF STRONG
MID-LEVEL SHORTWAVE THIS AFTERNOON AND EVENING. FOR WAVE HEIGHTS...LOCAL
SWAN MODEL INITIALIZED SLIGHTLY HIGHER WHICH MATCHES BUOY OBSERVATIONS
A BIT BETTER.
/LONG TERM SUNDAY THROUGH WEDNESDAY/...
AS OF 255 AM SATURDAY...SCA CONDITIONS WILL CONTINUE SUNDAY IN
WEST TO NORTHWEST FLOW 20 TO 25 KNOTS ACROSS THE CENTRAL AND
NORTHERN COASTAL WATERS BUT DIMINISH BELOW SCA LEVELS BY SUNDAY
EVENING. HIGH PRESSURE WILL CREST ACROSS THE WATERS SUNDAY NIGHT
AND PUSH WELL OFFSHORE BY MONDAY. A TIGHT SOUTH/SOUTHWEST SURFACE
PRESSURE GRADIENT WILL DEVELOP BETWEEN THE HIGH OFFSHORE AND A
STRONG COLD FRONT APPROACHING FROM THE WEST ON MONDAY...SO EXPECT
ANOTHER ROUND OF SCA AND POSSIBLY GALE CONDITIONS MONDAY AFTERNOON
INTO TUESDAY. THE FRONT WILL PUSH OFFSHORE TUESDAY WITH 20-25 KNOT
WEST/NORTHWEST WINDS CONTINUING TUESDAY NIGHT INTO EARLY
WEDNESDAY.
&&
.FIRE WEATHER...
AS OF 250 AM SATURDAY...COMBINATION OF GUSTY W/WSW WINDS AND
HUMIDITIES AS LOW AS THE 25 TO 30 PERCENT RANGE WILL LEAD TO
INCREASED FIRE DANGER THIS AFTERNOON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ152-154.
GALE WARNING FROM NOON TODAY TO 10 PM EDT THIS EVENING FOR
AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT SUNDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT SUNDAY FOR AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...DAG
AVIATION...CTC/DAG
MARINE...CTC/DAG
FIRE WEATHER...CTCHazardous weather outlook, Apr 1, 11:52 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1152 PM EDT FRI APR 1 2011 NCZ029-044>047-079>081-090>095-098-103-104-030400- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 1152 PM EDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO AN INCREASED FIRE DANGER ON SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA TUESDAY...BRINGING A CHANCE FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:50 PM EDT | Low Water Advisory | MHX | 7 hr | |
| Apr 2, 5:26 PM EDT | Special Marine Warning | MHX | 64 min |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.